Stomach issues: Hello, I haven't posted... - Pernicious Anaemi...

Pernicious Anaemia Society

24,847 members17,365 posts

Stomach issues

Curlygal
Curlygal

Hello,

I haven't posted for a while. I do my own b12 injections once a week. For the past 6 months I've been having stomach problems- mostly pain. It's complicated because I have a condition called hereditary angioedema, and my usual treatment was stopped 6 months ago! However, in between "attacks" (basically my stomach swells up, you can Google it if anyone's interested) I still have problems. I have to eat a very bland diet and previously I could eat anything. I used to take a low dose of lansoprazole, 15mg every other day, now it's 30mg daily (this is so I can eat!). So my question is, if I increased my b12 shots, could that potentially help any stomach issues? I have had a recent negative test for h-pylori. I had a CT scan 2 weeks ago and get result tomorrow. It feels like a chronic gastritis and maybe a little ulcer that is not getting very bad because of the PPI. But otherwise I have no idea and am fed up. I don't have PA (negative on both tests, IF and the other one).

6 Replies

I’m sorry to hear that you feel so unwell . I’m not sure if I can help you , but I wanted to respond because it’s horrid if no one seems to take any interest when you are feeling so low . . First of all , I assume that you thought that you had B12 deficiency because you inject B12 .Did you have a low B12 reading , and symptoms? Even if you have had negative tests for IF and the other one ,that is certainly not conclusive .

They are both very unreliable . If you have PA , you will have low/no stomach acid .(Hypochlorhydria/Achlorhydria) You will certainly have low /no stomach acid anyhow because you take lansoprazole . This really upsets the stomach flora , and bad bacteria takes over, causing pain and awful bloating. I had this problem myself , so I know how horrible it is .I do have PA , and therefore lack stomach acid . There is no NHS treatment for this . I helped myself by taking a probiotic called Symprove , which is unfortunately expensive . After 3 months it really worked . I now make my own probiotic in the shape of sauerkraut using organic cabbage ( recipe on Internet ) eaten raw , not cooked or heated . Can also be obtained in Health food shops and Amazon . Must be organic and unpasteurised .

I don’t know if any of this info will help you at all , but I thought I should respond and tell you my experience . I wish you all the best .

I would ask to see a gastroenterologist. They will be able to have a look at your stomach from the inside and take a few samples to look at under the microscope. Thos samples will tell you if you have autoimmune metaplastic Gastric Atrophy - the underlying cause of PA. If you do have AMGA then you will have achlorhydria, as described by wedgewood

Curlygal
Curlygal in reply to fbirder

Hi wedgewood , I was diagnosed 2 years ago with a B12 level of 154. I went through the usual rigmarole of loading doses, not feeling much better, begging for more frequent injections etc. Been doing my own for ages. Mostly I feel ok, not great but tolerable. My stomach went all wrong about 6 months ago but was fine before that. CT scan was normal. I've had both the IF and GPC antibodies tests, both negative. Anything acidic makes my tummy much worse so don't think it's low stomach acid! Thanks for replying, it's miserable when you have tummy problems 😩

Curlygal
Curlygal in reply to Curlygal

Sorry that was meant for Wedgewood, I am really tired and seemingly incapable of working my phone properly today! 🙄

wedgewood
wedgewood in reply to Curlygal

But the lansoprazole will very significantly lower your stomach acid . That is what it is designed to do . But if I were you I would want to consult a gastroenterologist as fbirder suggests . If you google lansoprazole and read of side-effects you will see that abdominal pain can be one of them.Also angioedema can be a side effect of lansoprazole . There are many others also . Please get an appointment with a good gastroenterologist . Please .

Hi, I do hope you can get some answers. I had tummy probs with exhaustion for a few years, I have PA but after a few tests discovered I am Celiac once I followed the diet I felt better and if I accidently have gluten I really suffer. Might be worth asking your gp.

You may also like...